

Symposium: Trends in Interdisciplinary PhD Education and Research in Urban Design and Planning

An organizing collaboration among students, faculties, alumni and friends.

THURSDAY, 05.30th

Location: Court, Gould Hall 1st floor, 3950 University Way NE, Seattle, WA

P.M.	Dinner: 50th Anniversary Celebration
5:30-8:30	Hosted by Qing Shen, Director of Interdisciplinary PhD program
	Welcomed by Renée Cheng, Dean of the College of Built Environment; Christopher Campbell, Chair of the Department of Urban Design and Planning

FRIDAY, 05.31st

Location: Allen Library, the Petersen Room, Room 485, 4000 15th Ave NE, Seattle, WA

A.M.	Introduction (30min)
9:00	Qing Shen, Director of Interdisciplinary PhD Program (appointment from 2017 to now)
	Rebecca Aanerud, Dean of Graduate School, University of Washington
	Anne Moudon, Former Director of Interdisciplinary PhD Program (appointment from 1998 to 2000)
	Paul Waddell, Former Director of Interdisciplinary PhD Program (appointment from 2000 to 2005)
	Marina Alberti, Former Director of Interdisciplinary PhD Program (appointment from 2005 to 2017)
9:30	Panel 1. Emerging Urban Challenges I: Inclusive Cities (45min)
	Moderator: Daniel Abramson, Associate Professor, Urban Design and Planning
	Lawrence O. Akin Adeyemi , Inequality and Exclusivity in Sustainable Green Development: A Preliminary Survey of Communities of Color in Seattle
	Yue (Ray) Gong, China's Residential Segregation and A New Form Driven by Urban Planning
	Chung Ho Kim , Transforming Adult Entertainment Venues into Handicraft Workshops Street: Lessons from New Trend and Practices of Seoul's Public-Private Partnership
	Allan Heskin, Housing Cooperative and Urban Commons

10:15

Break

10:30	Panel 2. Emerging Urban Challenges II: Healthy Environment and Transportation Network (60min)
	Moderator: Anne Moudon, Professor Emeritus, Urban Design and Planning
	Lin Lin, From Environment, Behavior, To Public Health: Ecohealth Studies in Asia
	Chanam Lee, Healthy Environment, Healthy People: Natural Experiments in Active Living Research
	Peng Chen, Planning for Future Transportation: Current Research on Shared Mobility
	Jinhyun Hong , The Role of Numeracy and Financial Literacy Skills in The Relationship Between Information and Communication Technology Use and Travel Behavior
11:30	Break
11:45	Panel 3. Innovative Research Methodologies (45min)
	Moderator: Marina Alberti, Professor, Urban Design and Planning
	So-Ra Baek, Application of Deep Learning and Computer Vision in Urban Planning
	Kevin J. Krizek, Channeling the Human Element to Design Our Future Streets
	Shishir Mathur, A Building Permit System for Smart Cities: A Cloud-based Framework
12:30	Lunch
1:15	Panel 4: Interdisciplinary Collaboration (45min)
	Moderator: Jan Whittington, Associate Professor, Urban Design and Planning
	Ahmad Azimi Bolourain , Evolution and Challenges of Interdisciplinary Approaches to Urban Planning
	Sohyun Park, Urban Research in Korea and a Reflection on Doctoral Education
	Feiyang Sun, Organizational Strategies for Interdisciplinary Planning Research
2:00	Break
2:15	Program Building Workshop (75min)
	Introduced by Xiao Shi, PhD student, Urban Design and Planning
	Moderators: Robert Mugerauer, Professor, College of Built Environment; Paul Waddell, Former Director of Interdisciplinary PhD Program; Hilda Blanco, Former Chair of the Department of Urban Design and Planning
	An interactive discussion session aimed at reflecting on past experiences and envisioning the future o our program as well as doctoral education in urban design and planning.
3:30	Closing Remarks
	Qing Shen, Director of Interdisciplinary PhD Program





